Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I need advise please help!!!! Scared...

I had a wisdom tooth removed a week and a half ago. They put me on some pain meds. The first one made me feel like i was loosing my mind so i flushed the remainder of them down the potty and asked my doctor for some different ones. They put me on tramadol. i have never taken this med before. i have now been on it for a week. and i am getting scared. I called the doctor and go back tomorrow to find out why i am still in pain. i tried to only take otc meds but to no avail. So i started taking my tramadol again. The doctor thinks i may have what is called a dry socket. ( i do not drink or use drugs). I am a little nervous about being on this pain med for so long. i have read some really bad thing about it. and i am scared to take more but it is the only thing i have to make it stop hurting. and i am scared of when i am coming off of it. (I refuse to get my script refilled.) What sort of side effect should i expect?

Answer Question
 
Anonymous

Asked by Anonymous at 6:37 PM on Sep. 28, 2009 in Health

Answers (8)
  • a dry socket can be caused by sucking too hard on a straw, sucker, cigarettes...it has nothing to do with drugs. As for the side effects of the drugs, I was on them for about 3 weeks when I had all 4 of mine removed with no ill effects
    Jademom07

    Answer by Jademom07 at 6:40 PM on Sep. 28, 2009

  • A dry socket is something that happens quite a bit. They should have had you go back in immediately to get it taken care of.
    admckenzie

    Answer by admckenzie at 6:42 PM on Sep. 28, 2009

  • that is a relief. i dont drink or do drugs so for me being on anything more than over the counter tylenol makes me nervous. it makes me feel kinda spacey and jittery. and after reading the things this pain med does to people it has me nervous. altho i am taking it as directed. 3 maybe four max a day. and never less than four hours apart. for some reason it has me scared.
    Anonymous

    Answer by Anonymous at 6:45 PM on Sep. 28, 2009

  • No worries as far as pain killers I had a double by pass at 31 and with in four days of that I ended up with bronchitis and was on pain meds for two weeks, but only take them if ya need them. You should be ok and maybe ask for something a little less potent if you are that worried.
    Korysmom96

    Answer by Korysmom96 at 6:45 PM on Sep. 28, 2009

  • Tramadol isn't that bad to tell you the truth... I take it occassional when I get really bad back pain and I have never gotten "hooked." Usually I take it once or twice a month, and I only take it when I need it. Don't stress too much.
    Anonymous

    Answer by Anonymous at 6:54 PM on Sep. 28, 2009

  • a dry socket is similar to a scab that forms...the only difference is that its quite painful when it happens in the mouth...put a moist cold teabag on the area where the tooth was pulled...that should help!
    blueeyedgrl2377

    Answer by blueeyedgrl2377 at 7:07 PM on Sep. 28, 2009

  • i went back to the doctor today and i have dry socket. they packed it with this stuff and numbed it for me. i am soooo ready for this to be over. thank you for all your help. and as far as the pain meds they said i could have some more but i declined he said i could take up to four motrin and two tylenol at a time. if i am uncomfortable taking prescription meds. i was relieved to know that i could get a grasp on this pain with out feeling all hoped up.
    Anonymous

    Answer by Anonymous at 1:20 PM on Sep. 29, 2009

  • Tramadol I believe is like a stronger dose of Motrin or IBuprofen. I had it and it did wonders and I had no side effects to it. I hope you feel better soon!
    fireangel0310

    Answer by fireangel0310 at 11:41 PM on Sep. 29, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN